MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2408-56
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 11/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: clik? x mri, upn: m365sc43190, model: sc-4319, serial: na, batch: 30903868, udi: (b)(4).
 
Event or Problem Description
It was reported that the patient experienced uncomfortable stimulation in a non-target area.The patient underwent a revision procedure in which the spinal cord stimulation (scs) lead was replaced.During the procedure when the physician exposed the clik anchor, the screw was loose inside the white plastic of the anchor, as if it had unscrewed itself.The physician does not know why the clik anchor was not secured.There were no patient complications, and the patient has fully recovered.The explanted lead will not be returned as it was discarded by the medical facility.
 
Additional Manufacturer Narrative
Correction to initial report block b5 brand name: clik? x mri upn: m365sc43190, model: sc-4319, batch: 30903868, udi: (b)(4).
 
Event or Problem Description
It was reported that the patient experienced uncomfortable stimulation in a non-target area.The patient underwent a revision procedure in which the spinal cord stimulation (scs) lead and clik anchor were replaced.During the procedure when the physician exposed the clik anchor, the screw was loose inside the white plastic of the anchor, as if it had unscrewed itself.The physician does not know why the clik anchor was not secured.There were no patient complications, and the patient has fully recovered.The explanted lead will not be returned as it was discarded by the medical facility.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, boston scientific has determined that the event of undesired sensations, non-target stimulation area is a known inherent risk with use of the device, as documented in the instructions for use (ifu).Device history record review: a review of the manufacturing documentation for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: sc-2408-56, serial (b)(6) the lead was discarded by the medical facility and not returned for analysis.Therefore, a physical analysis could not be performed in our laboratory.Sc-4319, lot-batch 30903868 the clik anchor was returned and visual inspection identified a tear in the silicone portion of the clik x mri anchor at the setscrew opening, and the setscrew was not returned for evaluation.The damage is consistent with excessive mechanical force applied to the anchor.Functional testing was performed using a known good setscrew and a known good mri lead, and the clik x mri anchor successfully secured the lead without any observed anomalies.The probable cause of the clik anchor damage is unintended use error caused or contributed to the event.Labeling review: a labeling review of the lead did not reveal any anomalies as it states that system failure can occur at any time due to random failure(s) of the components.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control.Undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure, all of which are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.A labeling review of the clik anchor did not reveal any anomalies as it states to insert the hex wrench into the set screw port and ensure hex wrench is fully seated.Investigation conclusion: the explanted lead was discarded, and as such physical analysis has not been conducted in our laboratory.However, a labeling review was conducted which determined that the reported event of undesired sensations, non-target stimulation area is a known risk associated with the use of the device, as documented in the ifu.The allegation that the setscrew within the clik x mri anchor was loose was confirmed.Visual inspection identified a tear in the silicone portion of the anchor at the setscrew opening, and the setscrew was not returned for evaluation.The observed damage is consistent with excessive mechanical force applied to the anchor.Although the setscrew was reported to be loose during the procedure, there is no evidence of a device defect or malfunction.The physical damage observed suggests that external mechanical forces likely contributed to the condition.Additionally, labeling instructions indicate proper engagement of the setscrew is required to secure the lead.
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, boston scientific has determined that the event of undesired sensations, non-target stimulation area is a known inherent risk with use of the device, as documented in the instructions for use (ifu).Device history record review: a review of the manufacturing documentation for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: sc-2408-56, serial (b)(6) the lead was discarded by the medical facility and not returned for analysis.Therefore, a physical analysis could not be performed in our laboratory.Sc-4319, lot-batch 30903868 the clik anchor was returned and visual inspection revealed that the silicone section of the clik x anchor is ripped apart.It appears that excessive mechanical force was exerted onto the anchor, resulting in the damage to its silicone section.It looks like it was damaged by a surgical tool during the revision.Record review revealed no additional information related to the complaint.The probable cause of the clik anchor damage is unintended use error caused or contributed to the event.Labeling review: a product labeling review for the lead identified that the device was used per the instructions for use (ifu) product label.Additionally, system failure, can occur at any time due to random failure(s) of the components.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control.Undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure, all of which are known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.A product labeling review for the clik anchor did not reveal any anomalies as it states caution: do not excessively loosen the setscrew.This may cause the setscrew to dislodge.Risk review: a review of the avista mri perc lead was completed and confirmed that the event of stimulation inadequate was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: the explanted lead was discarded, and as such physical analysis has not been conducted in our laboratory.However, a labeling review was conducted which determined that the reported event of undesired sensations, non-target stimulation area is a known risk associated with the use of the device, as documented in the ifu.

Brand Name
AVISTA? MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24415315
Report Number3006630150-2026-01057
Device Sequence Number5939714
Product Code LGW
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2025
Device Model NumberSC-2408-56
Device Catalogue NumberSC-2408-56
Device Lot Number7082162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/16/2026
04/20/2026
05/18/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/16/2026
05/18/2026
05/19/2026
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown